City Research Online

Random bond XXZ chains with modulated couplings

Cabra, D. C., De Martino, A., Grynberg, M. D., Peysson, S. and Pujol, P. (2000). Random bond XXZ chains with modulated couplings. Physical Review Letters (PRL), 85(22), pp. 4791-4794. doi: 10.1103/PhysRevLett.85.4791

Abstract

The magnetization behavior of q-periodic antiferromagnetic spin- 1/2 Heisenberg chains under uniform magnetic fields is investigated in a background of disorder exchange distributions. By means of both real space decimation procedures and numerical diagonalizations in XX chains, it is found that for binary disorder the magnetization exhibits wide plateaus at values of 1+2(p-1)/q, where p is the disorder strength. In contrast, no spin gaps are observed in the presence of continuous exchange distributions. We also study the magnetic susceptibility at low magnetic fields.

Publication Type: Article
Subjects: Q Science > QC Physics
Departments: School of Mathematics, Computer Science & Engineering > Mathematics
URI: http://openaccess.city.ac.uk/id/eprint/1675
[img]
Preview
PDF
Download (339kB) | Preview

Export

Downloads

Downloads per month over past year

View more statistics

Actions (login required)

Admin Login Admin Login